MAUDE Adverse Event Report: CAREFUSION INC. SNOWDEN-PENCER DIAMOND-FLEX TRIANGULAR RETRACTOR

CAREFUSION INC. SNOWDEN-PENCER DIAMOND-FLEX TRIANGULAR RETRACTOR
Model Number 89-6109
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure, the d-flex triangular retractor "broke" and came into contact with the patient.The piece of the device was immediately retrieved, and the procedure was completed successfully.An x-ray was taken of the patient and user facility personnel confirmed no instrument pieces were present.No report of injury.
 
Additional Manufacturer Narrative
V.Mueller has requested the device subject of the reported event be returned for evaluation.Investigation of this event is currently in process.A follow-up report will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
The d-flex triangular retractor subject of the reported event was returned for evaluation.Evaluation results indicated that the device was approximately 5 years old at the time of the event.It was determined that multiple components of the device had be repaired/replaced by a third-party service provider.Evaluation results also found that there was fraying of strands within the braided cable.The instructions for use states (page 5), "repair service regardless of age, all snowden-pencer device repairs must be returned to, and performed by, an authorized bd repair service center.Repairs performed by an unauthorized repair service center will immediately void any product warranty, and bd will no longer be able to ensure the safety of such repaired devices.Repairs for devices under warranty will be free of charge if performed at an authorized bd repair service center upon written request." the device history record (dhr) was reviewed, and no abnormalities were noted.No additional issues have been reported.

Brand Name
SNOWDEN-PENCER DIAMOND-FLEX TRIANGULAR RETRACTOR
Common Device Name
TRIANGULAR RETRACTOR
Manufacturer (Section D)
CAREFUSION INC.
5 sunnen drive
maplewood MO 63143
Manufacturer (Section G)
CAREFUSION INC.
5 sunnen drive
maplewood MO 63143
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key18858081
Report Number1923569-2024-01003
Device Sequence Number11591649
Product Code GCJ
UDI-Device Identifier10885403122804
UDI-Public10885403122804
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-6109
Device Catalogue Number89-6109
Device Lot NumberF19
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown